Hail, Caribou
- When
- August 15, 1:46 PM MST to 1:55 PM MST
- Where
- Caribou County, Soda Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.650, -111.580
One inch hail at Soda Springs.
One inch hail recorded at Soda Springs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
One inch hail recorded at Soda Springs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 15, 1:07 PM MST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 207 PM MDT MON AUG 15 2011 .DISCUSSION...SHORTWAVE TROUGH SWINGING THROUGH EASTERN IDAHO THIS AFTERNOON WITH SURFACE FRONT DRAPED ACROSS THE AREA. RADAR SHOWS LINE OF WEAK RETURNS WITH LITTLE PRECIP REACHING THE GROUND EXTENDING ALONG SURFACE FRONT WITH ISOLATED STRONGER CONVECTION FIRING AHEAD OF THE FRONT. SURFACE GRADIENT HAS WEAKENED ACROSS THE REGION BUT WINDS REMAIN GUSTY ALONG SHORTWAVE AXIS IN AREA OF SURFACE PRESSURE TROUGH. SHORTWAVE EXITS EASTERN IDAHO THIS EVENING ALONG WITH REMNANTS OF FRONT AND ANY LINGERING PRECIPITATION. TUES THROUGH THURS EXPECTED TO REMAIN DRY AND WARM AS UPPER RIDGE REBOUNDS OVER THE INTERMOUNTAIN WEST. GFS TRIES TO DEVELOP TROUGH ALONG PACIFIC COAST LATE THURSDAY INTO FRIDAY. SOME MOISTURE APPEARS TO SURGE NORTH THROUGH UTAH THURSDAY NIGHT INTO FRIDAY BUT HAVE VERY LOW CONFIDENCE THAT IT WILL MAKE IT THIS FAR NORTH. HAVE LEFT WEAK POPS FOR REMAINDER OF FCST PERIOD BUT BELOW CLIMO. UPPER LOW DEEPENS OFF THE COAST SATURDAY INTO MONDAY BUT MOISTURE STILL REMAINS LIMITED. DMH && .AVIATION...ISOLATED SHOWERS/STORMS ASSOCIATED WITH A STORM SYSTEM WILL MOVE AWAY FROM THE AREA OVERNIGHT. WE HAVE BEEN SEEING GUSTY WINDS AROUND 25 KTS AT TIMES THROUGH THE DAY AS A COLD FRONT CREEPS ACROSS IDAHO. THOSE WILL SUBSIDE QUICKLY THIS EVENING. BEYOND THAT...CLEARING SKIES WILL PREVAIL WITH SOME AFTERNOON CLOUD DEVELOPMENT OVER HIGHER ELEVATIONS TOMORROW MAINLY IN THE AFTERNOON. KEYES && .FIRE WEATHER...THE SYSTEM RESPONSIBLE FOR THE GUSTY WINDS AND ISOLATED SHOWERS/STORMS WILL MOVE AWAY FROM IDAHO TONIGHT. IN ITS WAKE THROUGH MOST OF THIS WEEK WILL BE DRIER CONDITIONS. THERE WILL LIKELY BE SOME AFTERNOON CLOUD DEVELOPMENT ESPECIALLY IN THE MOUNTAINS BUT NO THREAT OF DRY STORMS IS EXPECTED. WINDS WILL BE MAINLY TERRAIN DRIVEN AT NIGHT WITH SOME AREAS TOPPING OUT AROUND 15-25 MPH IN THE AFTERNOON WITH SOME MIXING TAKING PLACE. AFTERNOON HUMIDITY VALUES WILL BE IN THE 5-15 PERCENT RANGE IN MANY LOWER ELEVATION LOCALES WITH 15-30 PERCENT IN THE MOUNTAINS FOR MOST OF THE WEEK. POOR RECOVERY IS EXPECTED THE NEXT FEW NIGHTS ESPECIALLY AT HIGHER ELEVATIONS. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 540 AM MDT MON AUG 15 2011 IDZ017>025-031-032-161145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 540 AM MDT MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTHERN IDAHO TODAY. SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS. WINDS WILL BE MODERATE TO STRONG OVER THE SOUTHERN HIGHLANDS THIS MORNING AS A COLD FRONT PASSES THROUGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT MON AUG 15 2011
IDZ023-025-152045-
BEAR LAKE ID-CARIBOU ID-BONNEVILLE ID-BANNOCK ID-
200 PM MDT MON AUG 15 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
WESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 245 PM MDT
AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF ROBIN TO 11 MILES WEST OF GRACE TO 8 MILES NORTH OF SWAN LAKE..AND
MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
HATCH...
NITER...
GRACE...
SODA SPRINGS...
CONDA...
HENRY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4255 11143 4235 11226 4253 11221 4267 11224
4303 11155 4284 11135
TIME...MOT...LOC 1959Z 239DEG 29KT 4271 11203 4260 11191
4245 11197
JKEYESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
203 PM MDT MON AUG 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL 2 WNW DOWNEY 42.44N 112.16W
08/15/2011 M0.75 INCH BANNOCK ID TRAINED SPOTTER
&&
CHATTINGSThe Pocatello radar (KSFX), 103 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 hail. Local standard time, as filed.
One inch hail at Soda Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2011Every state in 2011This day in weather historyWarnings in Idaho, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342032.